Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Recurring swelling in face. Treated with IV steroids, antihistamines. Permanent cure?

Hi My Mother has been having numerous swellings on her face it affects the eyes cheeks and mouth normally coming up overnight this has happened around 30 times over the last 4 months most resulting in hospital admissions and treat with I.V.steroids and antihistamines they used to fetch majority of swellings down within a day however this time has not and swellings seems worse she is hospital at the minute and doctors are baffled
Asked On : Thu, 21 Mar 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Dermatologist 's  Response
Welcome to healthcare magic

What your mother is suffering from seems to be urticaria with angioedema.

The most common cause of acute urticaria is food. Seafood, meat, poultry, egg, milk, apples, brinjal, strawberry, coloring agents etc are commonly implicated. It is subjective and any food can cause it.
Other common causes are medicines, infections, insect bites etc. Is your mother on aspirin or any ACE inhibitors for BP or any other painkillers or tablets. It is basically a detective work to find out the trigger and you should avoid the trigger for her to get relief.
Investigations should rule out focus of infection, connective tissue diseases like lupus, thyroid diseases and diabetes, and hereditary and acquired angioneurotic edema.
IV steroids and sometimes adrenaline might be required to bring the swelling under control. Do not worry about that, let the doctors handle it. You can think of possible triggers. Any common food prior to all 30 episodes ?

Hope this helped
Take care
Answered: Thu, 27 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor